Hostname: page-component-6b989bf9dc-cvxtj Total loading time: 0 Render date: 2024-04-14T03:02:39.446Z Has data issue: false hasContentIssue false

On the elementary equivalence of automorphism groups of Boolean algebras; downward Skolem Löwenheim theorems and compactness of related quantifiers

Published online by Cambridge University Press:  12 March 2014

Matatyahu Rubin
Affiliation:
Hebrew University, Jerusalem, Israel University of Colorado, Boulder, Colorado 80309
Saharon Shelah
Affiliation:
Ben Gurion University, Beer Sheva, Israel University of Colorado, Boulder, Colorado 80309

Abstract

Theorem 1. (◊ℵ1,) If B is an infinite Boolean algebra (BA), then there is B1, such that ∣ Aut (B1) ≤∣B1∣ = ℵ1 and 〈B1, Aut (B1)〉 ≡ 〈B, Aut(B)〉.

Theorem 2. (◊ℵ1) There is a countably compact logic stronger than first-order logic even on finite models.

This partially answers a question of H. Friedman. These theorems appear in §§1 and 2.

Theorem 3. (a) (◊ℵ1) If B is an atomic ℵ-saturated infinite BA, Ψ Є Lω1ω and 〈B, Aut (B)〉 ⊨Ψ then there is B1, Such that ∣Aut(B1)∣ ≤ ∣B1∣ =ℵ1, andB1, Aut(B1)〉⊨Ψ. In particular if B is 1-homogeneous so is B1. (b) (a) holds for B = P(ω) even if we assume only CH.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 1980

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[F]Friedman, H., One hundred and two problems in mathematical logic, this Journal, vol. 40 (1975), pp. 113129.Google Scholar
[K]Keisler, H. J., Models with tree structures, Proceedings of the Tarski Symposium, Proceedings of Symposia in Pure Mathematics, vol. XXV, American Mathematical Society, Providence, R. I., 1974, pp. 331348.Google Scholar
[M]McKenzie, R., On elementary types of symmetric groups, Algebra Universalis, vol. 1 (1971), pp. 1320.CrossRefGoogle Scholar
[R1]Rubin, M., On the automorphism groups of homogeneous and saturated Boolean algebras, Algebra Unhersalis, vol. 9 (1979), pp. 5486.CrossRefGoogle Scholar
[R2]Rubin, M., On the automorphism groups of countable Boolean algebras, Israel Journal of Mathematics (to appear).Google Scholar
[S1]Shelah, S., Models with second order properties. I, Boolean algebras with no definable automorphisms, Annals of Mathematical Logic, vol. 14 (1978), pp. 5772.CrossRefGoogle Scholar
[S2]Shelah, S., First order theory of permutation groups, Israel Journal of Mathematics, vol. 14 (1973), pp. 149169; errata, Israel Journal of Mathematics, vol. 15 (1973), pp. 437–447.CrossRefGoogle Scholar
[S3]Shelah, S., Models with second order properties IV (preprint).Google Scholar